Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 19, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 4, 2008, 12:34 PM MST. It took effect at Nov 4, 2008, 2:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 12:34 PM MST (19:34 UTC)
- In effect from
- Nov 4, 2008, 2:00 PM MST
- Expired
- Nov 5, 2008, 3:00 AM MST
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 041934 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1234 PM MST TUE NOV 4 2008 ...STRONG WINDS THIS AFTERNOON AND EVENING OVER SOUTHERN NEW MEXICO AND ACROSS THE SACRAMENTO MOUNTAINS INTO TONIGHT... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE STRONG SOUTHWEST TO WEST WINDS OVER THE AREA THIS AFTERNOON AND EVENING. WINDS WILL REACH 25 TO 35 MPH WITH GUSTS NEAR 40 MPH FROM THE BOOTHEEL TO OTERO COUNTY AND SIERRA COUNTY THIS AFTERNOON AND WILL DIMINISH AROUND SUNSET. STRONGER WINDS GUSTING TO NEAR 45 MPH ARE EXPECTED OVER THE SACRAMENTO MOUNTAINS THIS AFTERNOON INTO TONIGHT. NMZ023-024-030>032-050100- /O.NEW.KEPZ.WI.Y.0019.081104T2100Z-081105T0100Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... LORDSBURG...DEMING...LAS CRUCES 1234 PM MST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED ACROSS HIDALGO...LUNA...DONA ANA...SIERRA...AND OTERO COUNTIES UNTIL 6 PM MST THIS EVENING. STRONG WINDS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ025-050345- /O.NEW.KEPZ.WI.Y.0019.081104T2300Z-081105T1000Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 1234 PM MST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM MST WEDNESDAY. SUSTAINED WINDS OR 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED FROM 4 PM MST THIS AFTERNOON UNTIL 3 AM MST TONIGHT. STRONGER GUSTS ARE POSSIBLE ON EAST FACING SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PARK
1 follow-up statement
000 WWUS74 KEPZ 051019 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 318 AM MST WED NOV 5 2008 ......HIGH WINDS EXPECTED ACROSS THE SOUTH CENTRAL MOUNTAINS OF NEW MEXICO AND FAR WEST TEXAS TODAY... .AN UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL MOVE ACROSS THE ROCKIES TODAY. STRONG WINDS ALOFT ACCOMPANYING THIS TROUGH WILL MIX DOWN TO THE SURFACE TIGHTENING SURFACE PRESSURE GRADIENTS WILL DRIVE STRONG WINDS AT LOW LEVELS. WEST WINDS TODAY ARE EXPECTED TO EXCEED HIGH WIND CRITERIA OVER THE SACRAMENTO MOUNTAINS AND WIND ADVISORY CRITERIA OVER THE SURROUNDING NEW MEXICO LOWLANDS AND WELL AS FAR WEST TEXAS. WINDS WILL SHIFT NORTHWEST THIS EVENING AS A STRONG COLD FRONT PUSHES ACROSS THE REGION FROM THE WEST. WIND SPEEDS WILL DIMINISH TONIGHT BEHIND THE FRONT. NMZ025-051830- /O.EXP.KEPZ.WI.Y.0019.000000T0000Z-081105T1000Z/ /O.NEW.KEPZ.HW.W.0006.081105T1018Z-081106T0200Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 318 AM MST WED NOV 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO CONTINUE TODAY OVER THE HIGH COUNTRY OF THE SACRAMENTO MOUNTAINS. STRONG WIND GUSTS ARE LIKELY OVER EXPOSED RIDGES AND ADJACENT EAST SLOPES. WIND WILL SHIFT TO NORTHWEST AND SPEEDS WILL DIMINISH THIS EVENING BEHIND A COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS USING NORTH/SOUTH ROUTES SHOULD BE ESPECIALLY CAUTIOUS. $$ NMZ024-032-TXZ055-056-051830- /O.NEW.KEPZ.WI.Y.0020.081105T1600Z-081106T0200Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 318 AM MST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP EARLY TODAY ACROSS THE LOWLANDS OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. HIGHER GUSTS ARE POSSIBLE THROUGH MOUNTAIN PASSES AND OVER SLOPES EAST OF RIDGES. WIND WILL SHIFT TO NORTHWEST AND SPEEDS WILL DIMINISH THIS EVENING BEHIND A COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS USING NORTH/SOUTH ROUTES SHOULD BE ESPECIALLY CAUTIOUS. $$ BIRD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:01 AM MST, 9 hours 33 minutes earlier.
Area forecast discussion, Nov 4, 3:01 AM MST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 301 AM MST TUE NOV 4 2008 .SYNOPSIS... WINDS WILL SHOW A SIGNIFICANT INCREASE THIS AFTERNOON AS AN UPPER-LEVEL TROUGH MOVES TOWARD THE REGION FROM THE WEST. THIS SYSTEM WILL MOVE OVER THE BORDERLAND THIS EVENING AND BRING A BIT OF MOISTURE WITH IT. THIS WILL ADD A FEW CLOUDS TO AREAS SKIES AND EVEN ALLOW FOR A SLIGHT CHANCE OF SPRINKLES OVER THE MOUNTAINS. MOST OF THE AREA WILL REMAIN DRY. WINDS WILL REMAIN STRONG AGAIN WEDNESDAY WITH SLIGHTLY COOLER TEMPERATURES AS THE SYSTEM SLOWLY PASSES. A STRONG PACIFIC COLD FRONT WILL SWEEP THROUGH THE BORDERLAND WEDNESDAY NIGHT BRINGING IN NOTICEABLY COOLER AND DRIER AIR FOR THURSDAY THROUGH THE END OF THE WORK WEEK. && .DISCUSSION... ZONAL FLOW WILL GIVE WAY TO DEEP AND STRONG SOUTHWESTERLY FLOW ACROSS THE REGION TODAY AS A BROAD UPPER TROUGH ADVANCES ACROSS THE WESTERN U.S. MODEL AGREEMENT IS PRETTY GOOD WITH THE NEXT APPROACHING TROUGH. MOST OF THE DYNAMICS AND MOISTURE ASSOCIATED WITH THE SYSTEM LOOKS TO PASS NORTH OF OUR CWFA. MODELS KEEP S NM AND FAR WEST TEXAS CWFA AT THE BASE OF THE SOUTHERN EXTENT OF THE TROUGH AS IT PASSES. MOST OF THE EFFECTS OF THE TROUGH WILL PASS NORTH OF OUR AREA THROUGH N NM AND THE CENTRAL ROCKIES. FOR OUR REGION THE MAIN EFFECT OF THIS SYSTEM WILL BE FELT TODAY AND WEDNESDAY DURING THE APPROACH AND PASSING PHASES. BREEZY TO WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY AS A LEE SURFACE TROUGH DEVELOPS OVER THE CENTRAL PLAINS TOMORROW AND STRONG CYCLOGENESIS STRENGTHENS WEDNESDAY. THIS EVENING A BIT OF MOISTURE DOES LOOKS TO SKIRT THE NORTHERN ZONES. THUS THERE ARE SOME MINIMAL POPS...FOR SPRINKLES...IN THE FORECAST FOR THE MTN ZONES FOR LATE TUESDAY. OTHER AREAS MAY SEE A SLIGHT INCREASE IN CLOUDS...BUT MOST AREAS WILL REMAIN DRY. MOISTURE LOOKS TO PASS QUICKLY OVERNIGHT AND THE ATMOSPHERE RETURNS TO DRY WEDNESDAY FOR ALL AREAS. WEDNESDAY NIGHT THE UPPER TROUGH BEGINS ITS EXIT TO THE EAST AND IT IS RAPIDLY FOLLOWED BY A TRAILING PACIFIC COLD FRONT. THIS FRONT WILL PUSH NORTHWEST TO SOUTHEAST THROUGH THE REGION OVERNIGHT. WINDS WILL SHIFT FROM WEST TO NORTHWEST AND REMAIN BRISK WITH A TIGHT LOW LEVEL GRADIENT REMAINING WEST TO EAST. COOLER AND MUCH DRIER AIR FROM THE GREAT BASIN WILL MOVE IN FOR NOTICEABLY COOLER TEMPERATURES THURSDAY. A SECOND PUSH OF COOL AIR FROM THE NORTH IS PROGED TO PUSH IN THURSDAY NIGHT TO KEEP FRIDAY COOL. GFS MODEL SHOWS A WEAK TRANSITORY RIDGE TO BUILD IN OVER THE REGION FRI AND SAT. THIS WILL ALLOW FOR LIGHTER WINDS AND WARMING TEMPERATURES. ANOTHER DEEP TROUGH IS PROGED TO MOVE INTO THE SOUTHWEST NEXT SUNDAY. WELL WATCH THAT FOR OUR NEXT CHANCE OF WINDY CONDITIONS AND PRECIPITATION FOR THE AREA. && .AVIATION...VALID 04/1200Z-05/1200Z... A STRONG UPPER-LEVEL TROUGH WILL MOVE SLOWLY INTO THE WESTERN UNITED STATES CAUSING INCREASING SW WINDS OVER NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON. VFR CONDITIONS THROUGH THIS AFTERNOON WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL. MODERATE OR GREATER TURBULENCE BELOW 7,000 FEET AGL TUESDAY...ESPECIALLY ALONG EASTERN FACING SLOPES. && .FIRE WEATHER... A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE WESTERN UNITED STATES TODAY THROUGH WEDNESDAY. THIS SYSTEM WILL BE QUICKLY FOLLOWED BY A PACIFIC COLD FRONT WEDNESDAY NIGHT. EFFECTS WILL BEGIN TODAY WITH INCREASING WINDS THE MAIN CONCERN. THE TROUGH APPROACHES TODAY...PASSES EAST ACROSS THE REGION TONIGHT...AND EXITS THE REGION WEDNESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TODAY WITH WINDY CONDITIONS CONTINUING THROUGH WEDNESDAY. FIRE DANGER WILL REMAIN NEAR HIGH LEVELS TODAY AND WEDNESDAY AS TEMPERATURES REMAIN WARMER THAN NORMAL DESPITE SLIGHT DROPS. DESPITE CONTINUED DRY CONDITIONS MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO STAY HIGH ENOUGH TO STAY ABOVE CRITICAL FIRE WEATHER CRITERIA. A BIT OF INCREASED MOISTURE THIS EVENING MAY ALLOW FOR A FEW HIGH ELEVATION SPRINKLES TONIGHT...BUT NO WETTING RAINS ARE EXPECTED. BEHIND WEDNESDAY NIGHTS FRONTAL PASSAGE MUCH DRIER AIR WILL FILTER INTO THE REGION. MUCH COOLER TEMPERATURES AND LIGHTER WINDS WILL KEEP FIRE WEATHER CONDITIONS FROM BECOMING CRITICAL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 79 56 74 45 66 / 0 0 0 0 0 SIERRA BLANCA TX 76 49 72 40 64 / 0 0 0 0 0 LAS CRUCES 78 51 73 41 64 / 0 0 0 0 0 ALAMOGORDO 75 48 69 39 61 / 0 10 0 0 0 CLOUDCROFT 61 33 54 22 44 / 0 10 0 0 0 TRUTH OR CONSEQUENCES 76 51 70 39 62 / 0 0 0 0 0 SILVER CITY 71 42 66 32 57 / 10 10 0 0 0 DEMING 77 50 73 39 64 / 0 0 0 0 0 LORDSBURG 77 50 72 40 63 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/BIRD
Hazardous weather outlook, Nov 4, 6:45 AM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MST TUE NOV 4 2008 NMZ022>025-030>032-TXZ055-056-051300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 645 AM MST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A SIGNIFICANT INCREASE IN WINDS IS EXPECTED THIS AFTERNOON AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH WILL DEVELOP THIS AFTERNOON. CONDITIONS WILL REMAIN DRY WITH ONLY A FEW ADDITIONAL CLOUDS EXPECTED. DESPITE THE DRY CONDITIONS...ABUNDANT GROUND COVER SHOULD KEEP DUST AT A MINIMUM. MAIN IMPACTS SHOULD BE ON TRAVEL WITH STRONG AND GUSTY WINDS AFFECTING NORTH/SOUTH TRAVEL ROUTES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE AREA WEDNESDAY CONTINUING STRONG WINDS FROM THE WEST. A PACIFIC COLD FRONT WILL PUSH ACROSS THE REGION WEDNESDAY NIGHT. TEMPERATURES TO FINISH OUT THE WEEK WILL BE SIGNIFICANTLY COOLER. LOWLAND MINIMUM TEMPERATURES FRIDAY MORNING WILL BE BELOW FREEZING IN MANY LOCATIONS AND NEAR IT ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.